View Full Version : Combipatch caused flare
09-17-2000, 06:48 AM
Well, after 4 days on the patch, I have the mother of all flares so I just removed it. How long til this is out of my system!!? Aaahh. I'm so discouraged. I still have a uterus so I don't see what I can use without a flare since everything has progesterone in it, doesn't it? I finally had great pain-free sex last night after 4 days on the patch so I'm really bummed having to give it up but I can't live with this kind of bladder pain. I checked the archives for the last 100 days. Isn't prometrium the same as progesterone? Is anyone able to tolerate prometrium that couldn't tolerate progesterone or the patch?
09-17-2000, 04:36 PM
I have been taking Prometrium for two years. It is natural micronized progesterone, which is NOT the same thing as the progestins found in most HRT products. I believe it has been available longer here in Canada than it has in the States. I was diagnosed with IC just a couple of months ago, and at first I was very concerned that the Prometrium had been a factor in my developing IC, but I've done some research over the past few days and I am no longer worried about it. I actually posted a question on this board about progesterone, but no one out there had any experience I guess, because I had no replies. I stopped taking it for two weeks and it made no difference to my IC, and have been back on it for 3 days with no flare. In her book, Dr. Gillespie talks about the difference between Prometrium (progesterone) and the artificial progestins in most HRT's. I hope that you can find a combination that works for you and doesn't cause flares.
Sherry from GA
10-02-2000, 10:05 AM
I tried every kind of HRT out there and the ONLY thing working is this:
First, I tried every kind of HRT and everything sent me to flaring. However, here is what I now know: Propolyn glycol and many fillers both in creams and in patch form set many of us off. The only thing that did work was to have my HRT compounded minus all the dyes and fillers. I have to refrigerate the estridiol cream but at least I can tolerate. Just this month we are switching to a dye free capsule. The pharmasist is making those today. I highly suggest you locate a compounding pharmacy in your area and then TELL YOUR OBGY to have your HRT compounded minus all the dyes and fillers. Start out with pure estridiol and then add the testosterone later if you can tolerate. Another thing, pure estridiol is much weaker than normal HRT so it may be necessary to take everyday.
10-02-2000, 12:07 PM
I have been on Premarin and Provera since my hysterectomy in September. If I am going to flare because of something I do it right away, and so far no flare. I would suggest you do the patch while on the IC bare mininum diet. Don't eat, drink or do anything that might cause a flare, while wearing the patch. If you still have a flare then blame it on the HRT. Otherwise, you may be associating something else with the patch when it is not guilty at all. I know I make that mistake a lot then find out when I do the real trigger again.....and bam I realize I made a mistake. I wish you the best in your search for HRT. Lisa
Powered by vBulletin® Version 4.2.0 Copyright © 2013 vBulletin Solutions, Inc. All rights reserved.